Digestive Disorders / Gastroenterology Expert Forum
esophageal pain
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

esophageal pain

I recently and abruptly developed esophageal pain and pressure after eating ice cream. Since then I have been using antacids and now nexium to help with pain. I am 40,and female and in good health and have never had history of GERD but had been taking ibuprofen alot in week previous for back pain.  I think I may have given myself esophagitis because I was taking 600mg ibuprofen in middle of night with only a sip of water. Some of the pills may have lodged in my esophagus until I got up in morning.  Antacids seem to help some and cold foods seem to aggravate it. It is a very specific location right behind sternum that hurts--burning (ie I dont think I am having a heart attack). I have been taking nexium for three days and pain is better but still there.  Will it take longer for it to go away or should I see a doctor (by the way I am a doctor-pediatrician oncologist)??
thanks,
lori
Related Discussions
4 Comments
Blank
Avatar_n_tn
Lori,

Speaking from experience, it did take a while for my esophagus pain to go away.  In fact, it probably took about two weeks until I wasn't uncomfortable all of the time.  I was on the Nexium twice a day and it still took a long time.  Hope you get to feeling better soon.

Amy
Blank
Avatar_n_tn
That happened to me one time.  I took some medicine and it dissolved in my esophagus. It felt like I had indigestion. It got to the point where I couldn't swallow or eat or anything. I was eating antacids.
I finally had to go to the ER. I had esophagitis.  IT hurt so bad. But, he gave me some meds and I was ok.  Good luck
Blank
Avatar_n_tn
You should see a physician so a barium swallow or upper gi series can be performed to see if an ulcer is the cause.  Some people do have acid reflux and don't experience the typical symptoms.  Keep your bed elevated to 45 degrees, no eating 4 hrs prior to bedtime and decrease your caffeine intake,  Nexium will heal an ulcer, its presciption only, so I assume you had seen a physician to get it.... are you a smoker??  remember, esophageal cancer spreads fast and should be ruled out as a cause if you have risk factors.
Blank
Avatar_n_tn
hi i am having pressure (a constant sense of heaviness )in my upper stomach, and am blenching much more than often....today i started Nexium (my doctor prescribed it)....so, i want to ask if any of you ever had that constant feeling of heaviness in their stomach...and if any natural ways of healing are reccommended without going into drugs....??thanx
Blank
Avatar_n_tn
A related discussion, constant esophageal pain was started.
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
21 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank